Aa
A
A
A
Close
Hepatitis Social Community
1.94k Members
264121 tn?1313033056

Nausea Meds?

I'm on my third nausea medication and I'm not really certain its going to help.  Thinking about perhaps getting an upper endoscopy done because I am having really severe kind of heartburn type pain that I've never ever had before.  I've actually never had heartburn in my life (save for an extremely short stint prior to having my gall bladder out), kind of weird I know, but with all of my other health issues, I guess I was spared that one.

I had been taking phenergan suppositories and tablets since the start of tx and then also zofran 8mg sublingual.  I've noticed that the lortab I've been taking has been making me really sick to my stomach just recently (it has tylenol in it - they weren't really worried about the tylenol since I've never been a drinker and I had a new acute case of HCV).  Also, they (the insurance co) only give you 10 zofran at a time, which makes that run out very quickly.  Today when I saw the pain doc though I told him that A) the lortab is making me sick every time I take it now - even if I take it with phenergan, and that it's also making my stomach hurt badly, that I wanted to discontinue it and that B) I am nauseous 24 hrs a day and going through obscene amts of phenergan and zofran just in general.

So he put me on different pain meds with no tylenol contained in them and also he gave me a prescription for a nausea medication called vistaril.  Has anyone else tried this vistaril nausea med and if so, did it help?   If this doesn't work for me I am going to ask for an injectible anti-emetic, just haven't figured out which one I want to try yet.  I know I don't want injectible phenergan.  I've been there before and it can be very hard on the tissue, even when you use it IM.
11 Responses
148588 tn?1465782409
Have you considered medical marijuana? If you have problems with smoking or eating it I hear there are now vaporizer type contraptions that allow consumption of vapor rather than smoke. Also something called Marinol(?) tablets Rxable.
Avatar universal
i tried the ant-nausea drugs a long time ago during a series of radiation trx's...they all made me sicker!!..my only and true helper during hepC trx was good ol pot,weed,bud...justa little puff,mind you...but it put me to rights pronto and always seemed to make the brainfog issues a matter of slapstik comedy?...not for everyone but sure worked for me......
264121 tn?1313033056
Unfortunately, I tried it in college.  Purely research you understand (hey, I was a pysch major).  The MaryJane and I were not meant to be.  Paranoia, severe depression, etc.  Really odd brain chemistry I have.

Anyway, in order to take my pain medication I do have to have nausea medication.  I've always been that way.  I was able to eat a good deal more than usual today on the vistaril but I have been itching horribly all day and I think I might be allergic to it!  That would so totally be the type of funny that gets pulled on me.  I'm going off of it to see if I quit itching, then I'll try taking one again and see if that's what it is or not.  I got all different pain meds too so it could be the pain meds.  I have to introduce them both again independently of each other to find out which one it is making me itch.

Avatar universal
sorry about the nausea. tends to go away by itself around week 12. as to the reflux, be because a lot of the meds you take for pain, etc, can make the reflux worse. i tried to keep meds to a minium becuase of that. best thing for the kind of refulux you have are two ppis a day (like Nexium). You really want to see an ENT to confirm but sounds like LPR (reflux of upper region). One PPI a day doesnt d cut it for LPR. not sure why they would do an endo if you havent had reflux before. very common from the tx drugs. other helps for LPR are not lying down within 3 hours of eating, raise be head of bed (on books or briks) about a foot n(not pillows) ad and avoid caffeine, cohoc  chocolate, and tomatoe sauce. having some keyboard problems, so im keeping this brief.
Avatar universal
what im tryin g to say is that you may be over medicating yourself and ending up with some real gastro problems. also, ginger very good for nauseal.
212705 tn?1221624250
What pain meds were you prescribed without the tylenol? I tell dr. i am concerned about acetomenphen...but he said not too worry. When I see him i would like to be able to mention other meds...so do tell.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.